Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 66, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 24, 2018, 3:18 PM EST for Bartholomew County, Indiana. It took effect at Feb 25, 2018, 12:46 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:18 PM EST (20:18 UTC)
- In effect from
- Feb 25, 2018, 12:46 AM EST
- Expired
- Feb 25, 2018, 3:18 PM EST
- In force
- 15 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bartholomew County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clifty Creek at Hartsville (CCHI3). The gauge peaked at 8.47 ft at Feb 25, 2018, 1:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:16 PM EST, 2 minutes earlier.
Area forecast discussion, Feb 24, 3:16 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 316 PM EST Sat Feb 24 2018 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 300 AM EST Sat Feb 24 2018 A frontal system is expected to affect the area through tonight. In the wake of this front, high pressure will move in for the early parts of next week. Another frontal system may affect the area around the middle of next week. && .NEAR TERM /Rest of Today/... Issued at 926 AM EST Sat Feb 24 2018 Forecast is in good shape. Rain continues to fall across the forecast area this morning, with the heaviest rain generally near and south of Interstate 70. Radar shows more rain upstream, so continued the high PoPs into early afternoon. Short term models show a relative lull in the rain this afternoon when the forecast area gets in between areas of forcing, so kept the trend of lowering PoPs for a while this afternoon. Warm front looks to remain south of the area today, so current forecast high temperatures look good. Previous discussion follows... Radar indicates area of rain expanding across the area, ahead of a mid level wave currently moving through Missouri. Short term model guidance suggests this wave will move through the area later this morning after sunrise, and pass off to the east during the early afternoon hours. Will continue with high PoPs through the midday hours today in association with the passage of the wave. The heaviest rain looks like it will occur after sunrise this morning, based on location and timing of the best lift. There may be a lull in the rainfall for a period later this afternoon as this wave departs, as model guidance suggests the next area of stronger lift won't begin moving into the southwest zones until close to sunset. There is some concern for the axis of the heaviest rain shifting north with time, as the 850mb front moves north. Will therefore expand the Flood Watch a few counties farther north. Low level thicknesses suggest the GFS MOS highs are probably a little on the cool side. Will bump up the highs a few degrees. Appears highs today probably won't be reached until sunset. && .SHORT TERM /Tonight through Monday night/... Issued at 300 AM EST Sat Feb 24 2018 Will continue with high PoPs tonight, as surface cold front/occlusion moves through in the 250500Z-250900Z time frame. Models suggest wind fields aloft will be quite strong, with a low level jet in excess of 65 kts, and a mid level jet around 100 kts, although lapse rates/instability continue to look rather poor. Potential exists for high winds and embedded circulations with any convection that develops near the front. Rest of the short term looks dry, as high pressure builds across the Ohio and Tennessee Valley. Progged low level thicknesses suggest the GFS MOS temperature guidance for the next couple of days looks reasonable, so only minor adjustments planned. && .LONG TERM /Tuesday Night Through Saturday/... Issued at 209 PM EST Sat Feb 24 2018 Models are close enough that the model blend initialization was accepted for most items. Upper energy will eject out of the southwestern USA early in the period, leading to an upper low moving across the forecast area on Thursday. As this moves out at the end of next week, upper ridging will move in. The upper system will lead to the development of a decent surface low, forecast to be around Chicago by Thursday afternoon. The result for central Indiana will be rain chances starting later Tuesday night and continuing through Thursday night. Dry weather then looks to move in to end next week. Above normal temperatures will continue through Thursday, then near normal readings can be expected behind the low pressure system. && .AVIATION (Discussion for the 242100Z TAF Update)... Issued at 316 PM EST Sat Feb 24 2018 Continued with predominant IFR, although there will likely be some brief periods of higher ceilings the next couple of hours. The rain will move back in and lower things back to IFR before 00Z. Previous discussion follows... Poor flying conditions expected during the first half of the period, then a gradual improvement to VFR by 12Z Sunday. Thunderstorms are possible most sites mainly 01-07Z. First surge of rain will be diminishing at valid time. Upstream observations show IFR ceilings are common, so will go with IFR as predominant all areas. However, there may be some breaks to as high as VFR at times into mid afternoon. Second surge of rain will move in from the southwest after 22Z or so and then persist through the evening. IFR ceilings and some IFR visibility will occur with this rain, along with embedded thunderstorms. Low level wind shear will develop as a cold front approaches later this evening. The rain will move out overnight, and ceilings will gradually improve as drier air works in. Winds will gust to over 25kt overnight into Sunday morning. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for INZ045>049-051>057- 060>065-067>072. Flood Watch through Sunday morning for INZ030-031-035>044. && SYNOPSIS...JAS NEAR TERM...JAS/50 SHORT TERM...JAS LONG TERM...50 AVIATION...50
Hazardous weather outlook, Feb 24, 10:13 AM EST, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1013 AM EST Sat Feb 24 2018 INZ021-028>031-035>043-049-251515- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 1013 AM EST Sat Feb 24 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Flooding will occur on area waterways. In addition isolated thunderstorms are possible tonight. Hazards: Flooding...Lightning...brief gusty winds. Timing: Flooding will be ongoing and best chances of lightning and brief gusty winds will be this evening. Discussion: Low pressure will track east across the Great Lakes, and a cold front will push east across our area after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Flooding will continue on area rivers. Discussion: An area of low pressure will move east across the Great Lakes Wednesday night and early Thursday brining more rain. Otherwise quiet weather can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ044>048-051>057-251515- Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush- Including the cities of Indianapolis, Terre Haute, and Shelbyville 1013 AM EST Sat Feb 24 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Flooding will occur on some rivers, creeks and streams. Locally heavy rainfall may cause significant rises on some creeks and streams. An isolated severe storm is possible tonight. Hazards: Locally heavy rainfall, flooding, damaging winds, lightning. Timing: Flooding through tonight. Areas of heavy rain will diminish by early afternoon but return late this afternoon into tonight. Best chances for thunderstorms will be tonight before 200 AM. Discussion: Low pressure will track east across the Great Lakes, and a cold front will push east across our after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Flooding will continue on area rivers. Discussion: An area of low pressure will move east across the Great Lakes Wednesday night and early Thursday brining more rain. Otherwise quiet weather can be expected. .SPOTTER INFORMATION STATEMENT... There is a low chance of spotter activation tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ060>065-067>072-251515- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 1013 AM EST Sat Feb 24 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: A few severe thunderstorms with damaging winds and isolated tornadoes are possible tonight. Low land flooding will occur on some creeks and streams. Locally heavy rainfall may cause significant rises on some creeks and streams. Hazards: Flooding, heavy rainfall, damaging winds, isolated tornadoes. Timing: Flooding through tonight. Areas of heavy rain will diminish by early afternoon but return late this afternoon into tonight. Best chances for thunderstorms will be from 7 PM to 3 AM tonight. Discussion: Low pressure will track east across the Great Lakes, and a cold front will push east across our area after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Flooding will continue on area rivers. Discussion: An area of low pressure will move east across the Great Lakes Wednesday night and early Thursday brining more rain. Otherwise quiet weather can be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:30 PM EST | River Flood Warning | IND | Johnson | 45 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 31 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Putnam | 24 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Marion | 31 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Owen | 49 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Hancock | 24 hr |
| Feb 24, 3:18 PM EST | River Flood Warning | IND | Delaware, Randolph | 31 hr |
| Feb 24, 4:55 PM EST | River Flood Warning | IND | Decatur | 29 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.